Format

Send to

Choose Destination
Am J Emerg Med. 2012 Jul;30(6):1012.e1-2. doi: 10.1016/j.ajem.2011.03.025.

Lipid 20% emulsion ameliorates the symptoms of olanzapine toxicity in a 4-year-old.

Author information

1
Department of Anesthesiology, Scott and White Memorial Hospital, Temple, TX, USA. rmcallister@swmail.sw.org

Abstract

Olanzapine (Zyprexa; Eli Lilly, Indianapolis, IN) is an antipsychotic medication that has been useful in the treatment of psychiatric disorders. In cases of overdose, cardiovascular and neurologic changes are seen. Lipid emulsion has proven successful in relieving the toxicity associated with overdose of lipid-soluble drugs. We present a case report of a 4-year-old child who presented with tachycardia and agitation, followed by somnolence after presumed accidental olanzapine ingestion. Treatment with lipid emulsion resulted in amelioration of the symptoms. Inadvertent discontinuation of a lipid emulsion infusion led to recurrence of symptoms, which quickly resolved with an additional loading dose of lipid emulsion.

PMID:
21641141
DOI:
10.1016/j.ajem.2011.03.025
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center